Format

Send to

Choose Destination
Methods Find Exp Clin Pharmacol. 1989 Dec;11(12):759-63.

Opiate-induced pupillary effects in humans.

Author information

1
NIDA, Addiction Research Center, Baltimore, MD.

Abstract

The pupillary effects of several opiates were assessed in human volunteers (N = 6) by means of a newly developed hand-held pupilometer, Pupilscan. Static (diameter) and dynamic (light reflex) responses after morphine, heroin, codeine, oxycodone, oxymorphone and hydrocodone were recorded. The opiates caused dose-related decreases in pupillary size and in the velocity of constriction to a light stimulus. The velocity of redilation after a light stimulus was also decreased. These data indicate that opiates cause systematic changes in dynamic pupillary responses in humans and that measures of these changes may be useful in the quantitative estimation of drug-induced impairment.

PMID:
2626082
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center